Thursday, May 18, 2017

Theophylline toxicity mnemonic

Theophylline's effects arise from antagonism of adenosine receptors and indirect adrenergic activity.
It is used as a bronchodilator for patients with asthma or chronic obstructive pulmonary disease.


Theophylline toxicity causes:

T - Coarse tremor

H - Heart
- Intractable ventricular arrhythmias in adult
- Children are most likely to have supraventricular tachycardia or multi-focal premature ventricular or atrial contractions.

E - Electrolyte: Hypokalemia and hyperglycemia

O - Oxidase inhibition
Metabolism of theophylline is affected by any process which alters activity of the cytochrome oxidases CYP1A2, CYP2E1, and CYP3A4 located in the liver.
(cimetidine, ciprofloxacin, erythromycin, clarithromycin, and verapamil)

P - Pain in abdomen (nausea and vomiting)

H - Headache, insomnia and seizures


That'll be all!
-IkaN

No comments:

Post a Comment

This is express yourself space. Where you type create something beautiful! <3
Wondering what do I write? Well..
Tell us something you know better. You are a brilliant mind. Yes, you are! ^__^
Ask about something you don't understand @_@?
Compliment... Say something nice! =D
Be a good critic and correct us if something went wrong :|
Go ahead. Comment all you like here! (:

Related Posts Plugin for WordPress, Blogger...